Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 17, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Oct 24, 2007, 10:46 AM AKDT. It took effect at Oct 25, 2007, 6:00 AM AKDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 24, 2007, 10:46 AM AKDT (18:46 UTC)
- In effect from
- Oct 25, 2007, 6:00 AM AKDT
- Expired
- Oct 25, 2007, 3:57 AM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 242346 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 346 PM ADT WED OCT 24 2007 AKZ101-251200- /X.NEW.PAFC.HW.A.0017.071025T1400Z-071026T0200Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 346 PM ADT WED OCT 24 2007 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. AN APPROACHING WEATHER FRONT WILL BRING WINDY CONDITIONS TO TURNAGAIN ARM AND HIGHER ELEVATIONS ON THURSDAY. WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING TO 50 TO 60 MPH WITH POSSIBLE GUSTS TO 75 MPH. THESE POTENTIALLY DANGEROUS WINDS WILL PERSIST THROUGH THE AFTERNOON...BEFORE DIMINISHING THURSDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ125-251200- /X.NEW.PAFC.HW.A.0017.071025T1400Z-071026T0200Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 346 PM ADT WED OCT 24 2007 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. AN APPROACHING WEATHER FRONT WILL BRING WINDY CONDITIONS TO TURNAGAIN ARM AND PORTAGE VALLEY ON THURSDAY. WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING TO 50 TO 60 MPH WITH POSSIBLE GUSTS TO 75 MPH. THESE POTENTIALLY DANGEROUS WINDS WILL PERSIST THROUGH THE AFTERNOON...BEFORE DIMINISHING THURSDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK71 PAFC 251157 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 357 AM ADT THU OCT 25 2007 AKZ101-260030- /X.UPG.PAFC.HW.A.0017.071025T1400Z-071026T0200Z/ /X.NEW.PAFC.HW.W.0024.071025T2200Z-071026T0800Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 357 AM ADT THU OCT 25 2007 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT ADT TONIGHT ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT ADT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN APPROACHING WEATHER FRONT WILL BRING WINDY CONDITIONS TO TURNAGAIN ARM AND HIGHER ELEVATIONS THIS AFTERNOON AND EVENING. WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON TO 50 TO 60 MPH WITH GUSTS TO 85 MPH. THESE DANGEROUS WINDS WILL PERSIST THROUGH THE EVENING...BEFORE DIMINISHING AROUND MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ125-260030- /X.UPG.PAFC.HW.A.0017.071025T1400Z-071026T0200Z/ /X.NEW.PAFC.HW.W.0024.071025T2200Z-071026T0800Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 357 AM ADT THU OCT 25 2007 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT ADT TONIGHT THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT ADT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN APPROACHING WEATHER FRONT WILL BRING WINDY CONDITIONS TO TURNAGAIN ARM AND PORTAGE VALLEY THIS AFTERNOON AND EVENING. WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON TO 50 TO 60 MPH WITH GUSTS TO 75 MPH. THESE DANGEROUS WINDS WILL PERSIST THROUGH THE EVENING...BEFORE DIMINISHING AROUND MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Oct 24, 9:00 AM AKDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 24, 9:00 AM AKDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM ADT WED OCT 24 2007 .MODEL DISCUSSION...OVERALL THE NCEP AND UKMET/EC MODEL INIALIZATIONS AND FORECAST THROUGH FRI ARE REASONABLE THROUGH FRIDAY AFTERNOON. GFS USED GENERALLY .ANALYSIS .EAST...OVERRUNNING ASSOCIATED WITH A WARM FRONT ACROSS BRISTOL BAY SPREADS SNOW INTO SOUTHCENTRAL ALASKA THIS AFTERNOON AND THE COPPER RIVER BASIN LATE NIGHT. EXPECT GENERALLY THE MORE SIGNIFICANT SNOW AMOUNTS WILL BE ALONG THE ALASKA RANGE...TALKEETNA MOUNTAINS...AND THE SUSITNNA VALLEY TONIGHT. COASTAL LOCATIONS WILL GENERALLY GET RAIN. A STRONG FRONTAL TROUGH MOVES TO THE WESTERN GULF OF ALASKA EARLY THU AND TO OVER THE NORTHERN SUSITNA VALLEY...COPPER RIVER BASIN...AND EASTERN GULF FRI MORNING. EXPECT WILL SEE A FAIRLY STRONG PRESSURE GRADIENT DEVELOPING IN ADVANCE OF FRONTAL TROUGH WHICH SHOULD PRODUCE GALES OVER SEVERAL COASTAL MARINE AREAS AND THE GULF OF ALASKA IN GENERAL BEGINNING EARLY THU. HIGH WIND WATCH CONDITIONS LIKELY OVER ZONE 101 (TURNAGAIN ARM/HIGHER ELEVATIONS) THU WITH THE APPROACH OF THE FRONT. STRONG WINDS OVER THE REGION SHOULD END AFTER THE FRONT MOVES INLAND FRI MORNING. WARM ADVECTION IN ADVANCE OF FRONTAL TROUGH SHOULD BE STRONG ENOUGH TO CHANGE PCPN AT MOST LOWER ELEVATIONS TO RAIN OR A MIX ON THU. EXPECT GENERALLY MILD CONDITIONS WILL CONTINUE THRU FRI AND A LITTLE COOLER ON SAT. .WEST...WARM FRONT OVER BRISTOL BAY MOVES NORTH THROUGH TONIGHT. RAIN/SNOW LINE THIS AFTERNOON IS NEAR ILIAMNA WITH RAIN TO THE SOUTH. EXPECT RAIN WILL GENERALLY SPREAD TO MUCH OF BRISTOL BAY BY THIS EVENING. SNOW LIKELY TO CONTINUE ACROSS THE TAYLOR MOUNTAIN AND INTO THE KUSKOKWIM VALLEY. MAY SEE A CHANCE OF LIGHT FREEZING RAIN WITH OVERRUNNING IN THE KUSKOKWIM VALLEY TONIGHT. THE PRESSURE PATTERN IS FAIRLY COMPLEX OVER THE BERING SEA WITH A 978 MB LOW OVER THE WEST/CENTRAL BERING SEA MOVING SOUTH OF DUTCH HARBOR FRI. A SECONDARY LOW DEVELOPS NORTH OF SAINT PAUL TONIGHT AND DRIFTS SW AS YET ANOTHER LOW FORMS SE OF SAINT PAUL AND MOVES NORTH OF UNIMAK ISLAND THU NIGHT. EXPECT STRONG WINDS IN ADVANCE OF FRONTAL TROUGH OVER THE ALEUTIANS WILL SPREAD TO BRISTOL BAY TONIGHT AND WEAKEN AS THE FRONT MOVES TROUGH AND SURFACE LOW MOVES NORTH LATE THU. EXPECT MILD TEMPERATURES OVER MUCH OF WESTERN ALASKA THU THRU. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...HIGH WIND WATCH THU FOR ZONE 101. MARINE...GALES 120 125 130 132 138 140 150 155 160 165 175 176 180 185. RMC OCT 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 11:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Oct 24, 3:45 AM AKDT | Gale Warning | AFC | 43 hr | |
| Oct 24, 3:45 AM AKDT | Small Craft Advisory | AFC | 32 hr | |
| Oct 24, 10:54 AM AKDT | Freezing Rain Advisory | AFC | 8 hr | |
| Oct 24, 11:00 AM AKDT | Gale Warning | AFC | 4 days | |
| Oct 24, 11:00 AM AKDT | Gale Warning | AFC | 48 hr | |
| Oct 24, 11:00 AM AKDT | Gale Warning | AFC | 4 days | |
| Oct 24, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.